MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. 3DKNEE; INSERT, 3D SIZE6 X 11MM R DCM

ENCORE MEDICAL, L.P. 3DKNEE; INSERT, 3D SIZE6 X 11MM R DCM
Catalog Number 392-11-606
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060)
Date of Event 02/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Surgeon retained implant.
 
Event or Problem Description
Revision surgery - due to the patient presenting with idiopathic patello-femoral pain.The surgeon re-operated on the right knee through the traditional medial para-patellar incision, removed scar tissue surrounding the patella implant, released the patella laterally and replaced the polyethylene tibial bearing from a (392-11-606) size 6x11mm to a (392-13-706) size 6x13mm implant.He then closed in a traditional manner using sutures and staples.
 
Additional Manufacturer Narrative
The reason for this revision surgery was idiopathic patello-femoral pain.The previous surgery and the revision detailed in this investigation occurred 2 years and 10 months apart.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was retained by the surgeon and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There was a non-conforming material report (b)(4) associated with the part 392-11-606, insert 3d size 6x11mm which documents a non-conformance that out of (b)(4) component lot 1 item with tool mark in cruciate notch was accepted with justification of "minor tool mark has no sharp edges, minimal apparent depth" and it has no impact on intended functionality of the tibial insert.The device was within the expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the patello-femoral pain.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are multiple factors which may cause the event that are outside the control of djo surgical are patient weight, degenerative bone, patient activities, excessive range-of-motion, trauma and poor bone quality.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3DKNEE
Common Device Name
INSERT, 3D SIZE6 X 11MM R DCM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6437573
Report Number1644408-2017-00178
Device Sequence Number11009626
Product Code JWH
UDI-Device Identifier00888912120449
UDI-Public(01)00888912120449
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K020114
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Catalogue Number392-11-606
Device Lot Number59601937
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/27/2017
Supplement Report FDA Received Date05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight90